The Truth About Contraception...

by - 10:00

This was never a post that I ever planned to write, but in recent months I have seen a lot of negativity based around contraception, mainly the pill and the injection. These posts annoy me for many reasons and I would just like to have my own say in the matter. So here goes...


This week I came across a Facebook post that was targeting the injection. This girl had posted photos showing her extreme stretch marks that she had gotten as a side-effect from having the injection. In the post she wrote that this is what she got from having the injection, she then proceeded to 'warn' everyone of it. She basically said, "DO NOT GET THE INJECTION BECAUSE THIS IS WHAT IT DOES TO YOU!". Now, while I understand that she's only trying to help people and I'm sure that she has other people's well-being in mind, that was a ridiculous thing to do. I understand how upset and annoyed she must be that she had that kind of reaction after having the injection, but that doesn't mean that every girl will have the exact same reaction.

Every form of contraception comes with a list of side-effects, but not every girl will get those side-effects. You have to remember that contraception is a form of medication, and like all medication, people's bodies may react differently to it. She may have reacted to the injection in the horrific way that she did, but any girl reading that post might not. For any girl reading her post, that might be their perfect form of contraception, but after being warned to not take it, she may never know.

I've also seen a lot of posts based around the pill, specifically 'Rigevidon'. Some girls have said that after a while of taking Rigevidon, they have developed some serious and concerning blood clots. This is obviously a more serious side-effect of the pill, but again it's a side-effect that not every girl will experience, in fact, it's an extremely rare side-effect. Because of these posts, many girls have stopped taking the pill and switched to an alternative form of contraception, which I guess is okay if it gives them peace at mind and the other contraception works well for them. But, if a girl is taking Rigevidon and is seeing all of these posts saying to "stop taking it" and that "it's bad", she will then worry, even if she is as healthy as can be.

I take Rigevidon, and I have been for just over a year now. And I must admit that when I first saw these posts, I thought to myself 'oh shit', but I don't suffer from any of the symptoms of blood clots, or any of the other side-effects for that matter! So I decided to stick with the contraception that I'm on, because it's working for me. If you didn't know, the side-effects of Rigevidon are: headaches, nausea, breast tenderness, weight gain, irregular bleeding, mood swings, acne & RARELY blood clots and high blood pressure.

The thing with taking contraception is, whenever you go back to your doctor to get your new prescription, they will ask you if it's still working for you, if you've had any bad symptoms and they'll also take your blood pressure to make sure that all is good and well. If you're using contraception and you are worried that something about your body has changed or if your doctor notices that your blood pressure is too high, then that's something that you can discuss in your appointment. But if everything is normal, then there isn't anything to worry about.

If you're one of those people who is taking a form of contraception and has seen a negative post about it so you've began to worry, maybe even thought to yourself 'I have a blood clot', even though nothing's changed, you have no symptoms and you feel perfectly fine, chances are, you're perfectly fine.

If you're still scared about taking contraception, then I would suggest doing a lot of research into different types and their side-effects. I would also suggest that you talk to your GP about it and let them go through the different types of contraception available to you in detail so you can decide which one is right for you. Then if you start taking a form of contraception and you start to notice that something isn't right, go back to your GP and change it. It's that simple.

And if you're one of those people who has reacted badly and you're thinking about writing a long negative post about how bad it is and warning people to stop taking it, just don't. If you want your voice to be heard and you want to write  a post then fair enough, it's only natural that you would want to that, but please don't tell people to not take it. Warn people of the possible side-effects, yes. But don't scare people. Contraception is a good and extremely useful thing, please don't go putting people off of it.


Thank you so much for reading this post, if you want to share any of your personal experiences, or just general thoughts on the matter, please do so in the comments below. Also, if you liked this post, please make sure to share and follow! I would also appreciate it if you followed me on all of my social media. Thank you. 

 Caitlin x

You May Also Like

4 comments

  1. Totally agree with this post. I was on Rigevidon for about a year and a half, switched pills for a few months, then just switched back. I've never had a problem! There's side effects with everything, but very few people actually encounter them. I think it's silly to panic everyone!

    ReplyDelete
  2. I love this post! I've seen so many negative comments about the pill and I know loads of people who are petrified to start it because they've read these; I personally have been on microgynon for over a year and it's worked great for me. You're right when you say that everyone reacts differently to medication and that's the message that should be spread instead of scaremongering!

    ReplyDelete
  3. Ooh I like this post- I'm not on a birth control (living on the edge lol) mainly because coverage of it is so negative, apparently they all make you infertile and hormonal and that's just so scary so THANKYA for the alternative (n probably more realistic) perspective. It's amazing that you can be so open and informative about this xo
    http://halfgirlhalfteacup.com

    ReplyDelete
  4. Glad you posted this! You're so right, it's different for everyone. I've been on Rigevidon for YEARS and have had zero side effects - I'd never change because it's perfect for me! As long as you get the regular check ups at the doctors, then they can spot any signs of the medication having negative effects on your body.

    It's sad that stuff like this is just general scaremongering. There are so many methods of contraception, all you need to do is see your GP or go to a sexual health clinic, and they can give you all the info. It frightens me that young girls are becoming to scared to go on contraception at all!

    Alice x
    http://invocati.co.uk

    ReplyDelete